MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545900
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of three hurricane rx dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the hilum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, while dilating, the balloon ruptured and leaked.A second and third balloon device were attempted to be used but both balloons also ruptured and leaked.The customer stated that no pieces of the balloons detached inside the patient.The procedure was completed with a step dilator.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results: the returned hurricane rx dilatation balloon was analyzed and a visual inspection found no physical damage.A functional evaluation found the balloon inflated without problems but was not able to hold pressure due to pinholes in the balloon.Microscopic evaluation found the balloon had pinholes located approximately 10mm and 12mm from the tip of the device.Also, after a destructive test, the balloon was cut, and it was possible to identify the proper glue on the ro markers.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The returned device was inflated without problems however it was not able to hold pressure due to pinholes located approximately 10mm and 12mm from the tip of the device.Also, after a destructive test, the balloon was cut, and it was possible to identify the proper glue on the ro markers.It is possible that the pinholes found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices, or anatomical factors.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the pinholes.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22003492
Report Number3005099803-2025-02044
Device Sequence Number7238445
Product Code FGE
UDI-Device Identifier08714729283812
UDI-Public(01)08714729283812(17)261204(10)35415486
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545900
Device Catalogue NumberM00545900
Device Lot Number0035415486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown